Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 5, 2001, 2:51 PM CDT for DeWitt County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 5, 2001, 2:51 PM CDT (19:51 UTC)
- Expired
- Apr 5, 2001, 3:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County DeWitt County, IL
The radar
The Lincoln radar (KILX), 34 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 051952 SVRSPI ILC039-052030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 251 PM CDT THU APR 5 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE WITT COUNTY IN CENTRAL ILLINOIS * UNTIL 330 PM CDT * AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CLINTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WELDON FARMER CITY CLINTON THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4021 8900 4006 8900 4007 8875 =4029 8856 $$ HEDGES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:30 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 5, 2:30 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT THU APR 5 2001 FORECAST CONCERNS THIS PERIOD INCLUDE TIMING AND EXTENT OF CONVECTION ACRS CWA INTO SAT MRNG ALONG WITH TEMPS. NOT TOO MUCH TO ARGUE ABOUT MODEL-WISE AS BOTH AVN AND ETA SIMILAR IN THEIR OVERALL SOLUTIONS OF MAJOR SHORTWAVE EJECTING RAPIDLY OUT OF THE SW US ON FRIDAY. EASTERN PACIFIC SHORTWAVE TO KICK OUT SYSTEM FROM BAJA REGION EARLY ON FRIDAY AND MODELS ARE CORRECT IN THEIR SOLUTION IN PULLING SFC LOW SHARPLY N-NE OUT OF THE ROCKIES FRIDAY. 18Z SFC ANALYSIS INDICATING WARM FRONT LOCATED FROM S-CNTRL IA INTO WEST CNTRL IL. OUTFLOW BNDRY FROM CONVECTION HAS PUSHED S OF PIA AND MAY ACT TO HOLD FRONT UP A BIT THIS AFTERNOON. ETA AND AVN MODELS INDICATING BNDRY WL SHIFT NORTH OF CWA TNT AS MAIN ENERGY GETS KICKED OUT OF SW INTO THE HIGH PLAINS. ONGOING CONVECTION ACRS WRN IA SHOULD CONTINUE TO PUSH EWD ALONG NWD MOVING BNDRY AND WEAK SHORT WAVE NOTED ON WATER VAPOR LOOP ACRS NW IA. WL KEEP HIGHEST POPS OVR THE NORTH THIRD OF THE CWA WITH DECREASING POPS SOUTH...FURTHER AWAY FROM BNDRY. MAV GUID TOO WARM TNT DESPITE THE SOUTH WINDS AND CLD COVER...SO WL TEND TO FOLLOW THE FWCS OVR MOST OF THE CWA. AS MAJOR SHORTWAVE PULLS INTO THE PLAINS ON FRIDAY...SFC LOW WL DEEPEN ACRS COLORADO AND PULL SHARPLY NEWD INTO EASTERN SOUTH DAKOTA BY FRIDAY EVENING. ANY ONGOING CONVECTION ACRS THE CWA FRIDAY MRNG SHOULD PULL OUT OF THE CWA SO WL TRY TO HAVE A BREAK IN THE PRECIP FRIDAY AFTN BEFORE CONVECTION ONCE AGAIN THREATENS THE AREA FRIDAY NIGHT INTO SATURDAY MRNG AHD OF WEAKENING COLD FRONT. WL KEEP TEMPS WARMEST ACRS THE SOUTH HALF FRIDAY WITH STILL A BIT OF A CONCERN AS TO WHAT ANY OVERNIGHT CONVECTION MAY DO TO MOVMT OF THE SYNOPTIC SCALE BNDRY. SQUALL LINE WL DEVELOP OUT AHD OF THE COLD FRONT/DRY LINE TMRW AFTN AND STREAK NEWD INTO THE MIDWEST FRIDAY NIGHT WITH MODELS SUGGESTING A WEAKENING TREND AS MAIN UPPER AND LOW LVL SUPPORT SHIFT AWAY FROM THE MIDWEST. WL KEEP THE HIGHEST POPS ACRS THE NW WITH LOWER POPS AS YOU HEAD SOUTHEAST ACRS THE CWA. LONGWAVE TROF TO REMAIN ANCHORED ACRS THE WRN US WITH ANOTHER SHORTWAVE FCST TO PUSH OUT INTO THE PLAINS ON SUNDAY. FRONTAL BOUNDARY NOT FORECAST TO PUSH VERY FAR OUT OF THE CWA LATE IN THE WEEKEND AS THIS NEXT PIECE OF ENERGY APPRCHS INCRG RAIN CHANCES AGAIN SUN NIGHT INTO MONDAY. WITH LNGWV FEATURES NOT FORECAST TO CHANGE MUCH INTO AT LEAST THE MIDDLE OF NEXT WEEK...A RATHER UNSETTLED WX PICTURE WL CONTINUE WITH RAIN CHANCES ABOUT EVERY OTHER DAY. ...PRELIMINARY NUMBERS FOR COORDINATION ONLY... SPI BB 059/079 058/075 055 44444 PIA BB 057/077 057/074 054 44654 DEC BB 059/079 058/075 055 44444 CMI BB 057/077 057/074 054 44544 MTO BB 059/080 058/075 055 44432 LWV BB 062/082 062/078 058 44322 .ILX...NONE. SMITH
In the hours before
Special weather statement, Apr 5, 11:08 AM CDT, 3 hours 43 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1108 AM CDT THU APR 5 2001 A WARM FRONT...ORIENTED FROM SOUTHERN IOWA THROUGH EASTERN MISSOURI TO SOUTHERN ILLINOIS LATE THIS MORNING...IS EXPECTED TO CONTINUE TO MOVE NORTH TODAY. AS IT APPROACHES CENTRAL ILLINOIS...IT WILL CONTINUE TO TRIGGER THUNDERSTORMS. SOME OF THESE STORMS MAY BE SEVER2E...MAINLY ALONG AND NORTH OF INTERSTATE 72...SO SPOTTER ACTIVATION MAY BE NEEDED THE REMAINDER OF TODAY AND THIS EVENING IN THIS AREA. PLAHMER
Local storm report, Apr 5, 1:56 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
156 PM CDT THU APR 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0126 PM 3 E OAKFORD IL .75 INCH HAIL
04/05/01 MENARD FROM ESDA.
FISHERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:15 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 45 min |
| Apr 5, 10:31 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 59 min |
| Apr 5, 11:43 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 62 min |
| Apr 5, 12:47 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 43 min |
| Apr 5, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon, Sangamon | 59 min |
| Apr 5, 4:07 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Shelby | 53 min |
| Apr 5, 4:53 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.